MAUDE Adverse Event Report: CENTURION MEDICAL PRODUCTS, LP; SORBAVIEW SHIELD SYS 2.25" X 2.75" ST

CENTURION MEDICAL PRODUCTS, LP; SORBAVIEW SHIELD SYS 2.25" X 2.75" ST
Catalog Number SV226UDT
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the facility on (b)(6) 2024 during a sedated mri, the patient had a peripheral iv in place for a sedated mri.The peripheral iv was dressed in sorbaview shield micro by centurion (ref sv226udt).During the scan, the patient started to move, hold her breath, and have oxygen desaturations.The sedated mri team stopped the scan and found that the patient's iv was no longer patent due to the structure of the dressing.
 
Additional Manufacturer Narrative
According to the facility on (b)(6) 2024 during a sedated mri, the patient had a peripheral iv in place for a sedated mri.The peripheral iv was dressed in sorbaview shield micro by centurion (ref sv226udt).During the scan, the patient started to move, hold her breath, and have oxygen desaturations.The sedated mri team stopped the scan and found that the patient's iv was no longer patent due to the structure of the dressing.The hub of the extension tubing was secured by the dressing but the transparent film of the dressing was not tight nor had enough adhesive and the catheter hub was able to twist, partially pull out, and kink where it met the skin.This caused the anesthesia medication to leak out of the site and the patient was no longer receiving enough anesthetic.The patient became agitated and started exhibiting signs of respiratory distress including breath-holding, low oxygen saturations, and retractions.The anesthesia provider attempted 3 more times to place a new peripheral iv with success on the 3rd attempt.The patient however was unable to calm enough to be still and maintain respiratory status due to the circumstances.The patient's scan had to be terminated due to concerns about the patient's airway and oxygenation and will likely need to be repeated another day.Due to this patient's prematurity at birth, this patient requires a 12-hour stay after receiving anesthesia and will likely need another 12 hour stay with rescheduling the exam.This patient also exhibited signs of respiratory stress during her anesthesia recovery and required extra suctioning and nebulized medication.The sample is not available for evaluation.It has been determined that the reported event caused or contributed to serious injury requiring medical intervention, therefore, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.

Common Device Name
SORBAVIEW SHIELD SYS 2.25" X 2.75" ST
Manufacturer (Section D)
CENTURION MEDICAL PRODUCTS, LP
301 catrell drive
howell MI 48843 1703
Manufacturer Contact
alex mathew
three lakes drive
northfield, IL 60093-2753
2249317042
MDR Report Key21170200
Report Number1824619-2025-00001
Device Sequence Number9475290
Product Code KMK
UDI-Device Identifier20653160253898
UDI-Public20653160253898
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberSV226UDT
Device Lot Number2024080801
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2024
Initial Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age6 MO
Patient SexFemale
Patient Weight6 KG